Maine, 2025

High Wind in Maine, December 19 to 20, 2025

December 19 to 20, 2025 · NWS CAR · 14 events in 14 counties and zones

Intensifying low pressure tracking northeast across Quebec province drew an occluded front across the region through the afternoon and early evening hours of the 19th. A strong southerly low level jet crossed the region in advance of the occlusion impacting mostly Downeast portions of the region with an initial round of high winds.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Intensifying low pressure tracking northeast across Quebec province drew an occluded front across the region through the afternoon and early evening hours of the 19th. A strong southerly low level jet crossed the region in advance of the occlusion impacting mostly Downeast portions of the region with an initial round of high winds. A strong cold front was then drawn across the region through the early morning hours of the 20th. West to southwest winds increased in the wake of the cold front leading to a second round of high winds which mostly impacted northern and central portions of the region.|The strong south winds in advance of the occlusion brought record breaking warmth to the region during the 19th. High temperature records on the 19th included 54 at Houlton...55 at Millinocket and 57 at Bangor. Heavy rain also occurred in advance of the occlusion. The combination of record warmth...heavy rain and a melting snowpack led to thawing ground which turned to mud. This allowed shallow rooted trees to be more easily toppled with both rounds of high winds. The first round of southerly winds across Downeast areas were generally sustained at 25 to 35 mph with gusts of 55 to 65 mph. A peak wind gust of 66 mph was measured at the Bangor Airport...with a 63 mph gust at Bar Harbor and a 62 mph gust at Eastport. These winds had the greatest impacts across interior and coastal Downeast portions of the region. Power outages steadily increased across Downeast areas through the late afternoon and evening of the 19th with uprooted and toppled trees...along with snapped branches...bringing down power lines and utility poles. Power outages peaked across Downeast areas during the late afternoon and evening of the 19th. Power outages in Penobscot county peaked at around 18000 customers...at around 14000 customers in Hancock county and at around 3000 customers in Washington county. Across northern portions of the region wind gusts were generally 40 to 50 mph with the south winds in advance of the occluded front. These winds generally produced only minor impacts across northern portions of the forecast area. A line of convective showers accompanied the occlusion.|A strong cold front followed the occlusion several hours later. West to southwest winds rapidly increased in the wake of the cold front. The strongest winds in the wake of the cold front mostly impacted northern and central portions of the region. West to southwest winds were generally sustained at 25 to 35 mph with gusts of 50 to 60 mph...locally to around 65 mph. A peak wind gust of 67 mph was reported at Millinocket...with a 58 mph gust at Houlton. Power outages across Aroostook county spiked to around 15000 customers during the early morning hours of the 20th and to around 4500 customers in Piscatquis county. Across Downeast areas...wind gusts in the wake of the cold front generally ranged from 35 to 45 mph. Thawed muddy ground again allowed shallow rooted trees to be more easily uprooted. Uprooted and snapped trees...along with snapped branches...again brought down power lines and utility poles. The falling trees and downed power lines blocked many roads which slowed the recovery effort.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 19, 10:15 AM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Dec 19, 10:15 AM EST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1015 AM EST Fri Dec 19 2025

.SYNOPSIS...
Strong low pressure will track northwest of the area today then
continue through Eastern Canada tonight. High pressure will build to
our south on Saturday. Low pressure will track into Quebec Saturday
night and continue to our north on Sunday. High pressure will build
in on Monday and slide to our south on Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...

1015 AM Update...Persistent cold air damming in the Central
Highlands has resulted in colder temperatures than originally
expected so adjusted the forecast accordingly.

* Key Messages:
1) For the coast and interior Downeast, including the Bangor
region, strong to damaging winds later today and early this
evening, with scattered power outages possible. For the north,
strong winds later today and early this evening, lingering into
Saturday morning, with isolated power outages possible.

2) Rain for the entire area today into early this evening
along with significant snowmelt. Poor drainage water ponding is
expected. Total snowpack loss for most areas.

3) Temperatures fall below freezing later Friday night, with a
flash freeze possible on the roads, mainly in the north.

What Has Changed:
* Significant tweaking of wind hazards, including a later start
  time for Downeast (mid to late afternoon today), an expansion
  of the high wind warning to all of Hancock County and into
  Southern Penobscot including Bangor, expansion of wind
  advisories to all areas, and an earlier start of wind
  advisories in the north (mid-afternoon today instead of
  midnight tonight).

Key Message 1...
Wind is the biggest threat overall. This is not a high end high
wind event (we have seen worse), but still, do expect impacts
that are typically seen about 2-4 times per season. Vigorous
cold front approaches with strong winds aloft. Winds will be
from the south today into early evening ahead of the cold front.
It will take some time to mix down the winds. Thus have delayed
the start of wind headlines Downeast. We are looking at a short
3-6 hour period of the highest winds from about 1-7pm, with the
worst winds around 4-7pm. Added all zones north of Bangor to an
earlier start to the wind advisory, as think that winds will mix
down fairly well with heavier showers and convection with the
front itself 4-7pm. There may even be a line of heavy
showers/possible storms associated with the front that will
enhance the mixing. We've seen situations before when the south
wind has been underwhelming until the front itself comes through
and convection with the front mixes winds down fast, and think
we could be seeing this again late this afternoon/early this
evening. Perhaps a slight lull in winds behind the cold front,
but then westerly winds pick up later tonight and Saturday
morning as the colder air moves in. This round of winds will be
strongest in the north, and have continued wind advisories
there into the morning Saturday. Further isolated power outages
are possible. Winds then ease Saturday afternoon.

It is worth noting that coastal flooding is NOT expected despite
the strong southerly wind.

Key Message 2...
Around a half to inch and quarter inch of rain is expected.
Nothing terribly heavy, but the rain, coupled with snowmelt and
decimation of the snowpack will lead to localized flooding of
poor drainage areas. Probably nothing more than nuisance
flooding, but will have to keep an eye out. Think that larger
streams and rivers should remain in check with no issues. Rain
will taper off abruptly after the cold front moves through early
this evening.

Key Message 3...
Flash freeze of wet roads is a concern tonight, but not a
certainty. Biggest threat is in the north, where there is about
a four hour gap between when the rain ends and temperatures fall
below freezing. There will be some wind during this four hour
period, so it is possible that some roads could dry out in time.
It will be a close call. The time lag between ending of rain and
sub-freezing temperatures is about 7 hours Downeast, which
hopefully will be long enough to keep most roads from freezing.
At the least, look for sidewalks and driveways to become icy,
and probably some side roads. Main roads, as mentioned above,
are a tougher call as this isn't a slam-dunk flash freeze
scenario.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
A weak area of low pressure will track from Western Ontario into
Quebec Saturday night spreading snow across northern areas late at
night. Even though this system is tracking to our northwest, it will
not be strong enough to pull enough warm air north to change snow to
rain. The fast moving system will bring an inch or two of snow over
the north from late Saturday night into Sunday morning.

By Sunday morning a fresh covering of snow will hide residual icy
patches from the refreeze the previous night resulting in a
dangerous slip hazard in some walkways and driveways. Otherwise, any
snow over the north will taper off to snow showers around mid-
morning Sunday. Enough warm air will lift north to nudge temps just
above freezing over the north and in the low 40s near the coast with
partial clearing.

Low pressure will continue across Quebec Sunday night pulling cold
air back across the area. Temps by early Monday morning will be in
the low to mid teens over the region with strong gusty northwesterly
winds.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Low pressure moving away to our northeast combined with high
pressure building to our south will bring strong gusty northwesterly
winds on Monday with a return of Arctic air. Highs will only be from
the mid to upper teens north to the mid 20s near the coast with
sunshine south and a mix of sun and clouds over the north.

Winds will diminish Monday night as high pressure slides to our
south. The sky will begin mostly clear. Clouds will then increase
ahead of a weather disturbance late Monday night into Tuesday and
some light snow may spread across the area on Tuesday as the weak
wave moves across. Any snow will probably amount to an inch or less
across the region. Some patchy light snow may continue into
Wednesday as the weak wave continues across. The sky will then trend
clearer later Wednesday as the disturbance moves away to the east
and high pressure builds in from the west.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: LLWS all sites through today and into early Friday
evening. South winds increase all sites today and become quite
strong and gusty with gusts to around 40 kts especially from
18z-0z before shifting to the west and easing some. Still
remaining gusty especially in the north through Saturday
morning. Conditions already IFR BGR/BHB, and going down to IFR
in the north by about 12z. Remaining IFR or lower through about
0-2z tonight, then rapidly improving to VFR and generally
remaining VFR through Saturday.

SHORT TERM:
Saturday night...VFR to MVFR south. VFR to IFR north. S winds. SW
wind shear likely.

Sunday...IFR north becoming MVFR. VFR south. SW wind shear, esp in
the morning.

Sunday night...MVFR north VFR south. Gusty NW winds.

Monday...VFR. Gusty NW winds.

Monday night...VFR. Gusty NW winds decreasing and becoming W.

Tuesday...VFR dropping to MVFR, SW winds.

&&

.MARINE...
NEAR TERM: Pushed back start time for storm warning to 1pm.
High confidence still in storm force southerly winds. Winds
shift to westerly this evening and are then gale force through
Saturday morning. Seas peak around 19 feet this evening.

SHORT TERM:
A gale warning will likely be needed Saturday night into Monday
morning for strong WNW winds. The winds will drop to SCA Monday
then below SCA Monday night. A SCA may be needed late Tuesday,
building to a gale Tuesday night into Wednesday. Seas building
up to 10 ft Saturday night into Sunday then subsiding to 6 ft
Monday and 2 ft Tuesday before building back up to 8 ft Tuesday
night then back to 6 ft Wednesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 3 PM this afternoon to 11 AM EST Saturday
     for MEZ001>006-010-031.
     Wind Advisory from 3 PM this afternoon to 7 PM EST this
     evening for MEZ011-032.
     High Wind Warning until 7 PM EST this evening for MEZ015-016-
     029-030.
     Wind Advisory until 7 PM EST this evening for MEZ017.
MARINE...Storm Warning until 9 PM EST this evening for ANZ050>052.

&&

Near Term...TF/SM
Short Term...MB
Long Term...MB
Aviation...TF/SM/MB
Marine...TF/SM/MB
Hazardous weather outlook, Dec 19, 1:32 PM EST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
132 PM EST Fri Dec 19 2025

MEZ015>017-029-030-201200-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
132 PM EST Fri Dec 19 2025

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine,
Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001>006-010-031-201200-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Southern Piscataquis-
132 PM EST Fri Dec 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SATURDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-032-201200-
Central Penobscot-Northern Washington-
132 PM EST Fri Dec 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Far Eastern Maine and
Penobscot Valley Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-201200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
132 PM EST Fri Dec 19 2025

...STORM WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force wind gusts are possible Saturday night into Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Dec 19, 1:32 PM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
132 PM EST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     Non-Tstm Wnd Dmg 3 NE Carmel             44.83N 69.01W
12/19/2025                   Penobscot          ME   Law Enforcement

            Tree down blocking the Fuller Road. Law
            enforcement has the road closed at this
            time.

&&

JS
Local storm report, Dec 19, 1:55 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Caribou ME
155 PM EST Fri Dec 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     Non-Tstm Wnd Dmg 1 S Hudson              44.98N 68.88W
12/19/2025                   Penobscot          ME   Law Enforcement

            Tree down blocking the Hudson Road.

0154 PM     Non-Tstm Wnd Dmg 2 SE Glenburn           44.89N 68.81W
12/19/2025                   Penobscot          ME   Law Enforcement

            Large tree branch snapped and down into the
            powerlines.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 high wind. Local standard time, as filed.

High Wind, Southern Penobscot

When
December 19, 2:00 PM EST to 7:00 PM EST
Where
Southern Penobscot forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

A strong southerly low level jet crossed the region during the afternoon and early evening of the 19th. Southerly winds were generally sustained at 25 to 35 mph with gusts of 55 to 65 mph. A peak wind of 66 mph was measured at the Bangor International Airport. The winds snapped and uprooted numerous trees which brought down power lines and utility poles which contributed to numerous power outages. Downed trees...power lines and utility poles blocked many roads.

High Wind, Interior Hancock

When
December 19, 2:00 PM EST to 7:00 PM EST
Where
Interior Hancock forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

A strong southerly low level jet crossed the region during the afternoon and early evening of the 19th. Southerly winds were generally sustained at 25 to 35 mph with gusts up to around 60 mph. The winds snapped and uprooted numerous trees which brought down power lines and utility poles which contributed to numerous power outages. Downed trees...power lines and utility poles blocked many roads.

High Wind, Coastal Hancock

When
December 19, 2:00 PM EST to 7:00 PM EST
Where
Coastal Hancock forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

A strong southerly low level jet crossed the region during the afternoon and early evening of the 19th. Southerly winds were generally sustained at 25 to 35 mph with gusts of 55 to 65 mph. A peak wind gusts of 63 mph was measured at both the Bar Harbor Airport and at Blue Hill. The winds snapped and uprooted numerous trees which brought down power lines and utility poles which contributed to numerous power outages. Downed trees...power lines and utility poles blocked many roads.

High Wind, Coastal Washington

When
December 19, 2:00 PM EST to 8:00 PM EST
Where
Coastal Washington forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

A strong southerly low level jet crossed the region during the afternoon and early evening of the 19th. Southerly winds were generally sustained at 25 to 35 mph with gusts of 55 to 65 mph. A peak wind gusts of 62 mph was measured at Eastport. The winds snapped and uprooted numerous trees which brought down power lines and utility poles which contributed to numerous power outages. Downed trees...power lines and utility poles blocked many roads.

High Wind, Central Washington

When
December 19, 2:00 PM EST to 8:00 PM EST
Where
Central Washington forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

A strong southerly low level jet crossed the region during the afternoon and early evening of the 19th. Southerly winds were generally sustained at 25 to 35 mph with gusts up to around 60 mph. The winds snapped and uprooted numerous trees which brought down power lines and utility poles which contributed to numerous power outages. Downed trees...power lines and utility poles blocked many roads.

High Wind, Northeast Aroostook

When
December 20, 1:00 AM EST to 10:00 AM EST
Where
Northeast Aroostook forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Strong west/southwest winds developed across northern Maine during the early morning hours of the 20th in the wake of a cold front. The winds then persisted into the late morning hours before diminishing. Winds were generally sustained at 25 to 35 mph with gusts up to around 60 mph. The winds snapped and uprooted numerous tress which helped bring down power lines and utility poles contributing to power outages. Downed trees and utility poles blocked some roads.

High Wind, Northern Somerset

When
December 20, 1:00 AM EST to 10:00 AM EST
Where
Northern Somerset forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Strong west/southwest winds developed across northern Maine during the early morning hours of the 20th in the wake of a cold front. The winds then persisted into the late morning hours before diminishing. Winds were generally sustained at 25 to 35 mph with gusts up to around 60 mph. The winds snapped and uprooted numerous tress which helped bring down power lines and utility poles contributing to power outages. Downed trees and utility poles blocked some roads.

High Wind, Northern Piscataquis

When
December 20, 1:00 AM EST to 10:00 AM EST
Where
Northern Piscataquis forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Strong west/southwest winds developed across northern Maine during the early morning hours of the 20th in the wake of a cold front. The winds then persisted into the late morning hours before diminishing. Winds were generally sustained at 25 to 35 mph with gusts up to around 60 mph. The winds snapped and uprooted numerous tress which helped bring down power lines and utility poles contributing to power outages. Downed trees and utility poles blocked some roads.

High Wind, Northern Penobscot

When
December 20, 1:00 AM EST to 10:00 AM EST
Where
Northern Penobscot forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Strong west/southwest winds developed across northern Maine during the early morning hours of the 20th in the wake of a cold front. The winds then persisted into the late morning hours before diminishing. Winds were generally sustained at 25 to 35 mph with gusts of 55 to 65 mph. A peak wind gust of 67 mph was measured at Millinocket.|The winds snapped and uprooted numerous tress which helped bring down power lines and utility poles contributing to power outages. Downed trees and utility poles blocked some roads.

High Wind, Southeast Aroostook

When
December 20, 1:00 AM EST to 10:00 AM EST
Where
Southeast Aroostook forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Strong west/southwest winds developed across northern Maine during the early morning hours of the 20th in the wake of a cold front. The winds then persisted into the late morning hours before diminishing. Winds were generally sustained at 25 to 35 mph with gusts up to around 60 mph. A peak wind gust of 58 mph was measured at Houlton. The winds snapped and uprooted numerous tress which helped bring down power lines and utility poles contributing to power outages. Downed trees and utility poles blocked some roads.

High Wind, Central Piscataquis

When
December 20, 1:00 AM EST to 10:00 AM EST
Where
Central Piscataquis forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Strong west/southwest winds developed across northern Maine during the early morning hours of the 20th in the wake of a cold front. The winds then persisted into the late morning hours before diminishing. Winds were generally sustained at 25 to 35 mph with gusts up to around 60 mph. The winds snapped and uprooted numerous tress which helped bring down power lines and utility poles contributing to power outages. Downed trees and utility poles blocked some roads.

High Wind, Central Penobscot

When
December 20, 1:00 AM EST to 10:00 AM EST
Where
Central Penobscot forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Strong west/southwest winds developed across northern Maine during the early morning hours of the 20th in the wake of a cold front. The winds then persisted into the late morning hours before diminishing. Winds were generally sustained at 25 to 35 mph with gusts up to around 60 mph. The winds snapped and uprooted numerous tress which helped bring down power lines and utility poles contributing to power outages. Downed trees and utility poles blocked some roads.

High Wind, Northern Washington

When
December 20, 1:00 AM EST to 10:00 AM EST
Where
Northern Washington forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Strong west/southwest winds developed across northern Maine during the early morning hours of the 20th in the wake of a cold front. The winds then persisted into the late morning hours before diminishing. Winds were generally sustained at 25 to 35 mph with gusts up to around 60 mph. The winds snapped and uprooted numerous tress which helped bring down power lines and utility poles contributing to power outages. Downed trees and utility poles blocked some roads.

High Wind, Southern Piscataquis

When
December 20, 1:00 AM EST to 10:00 AM EST
Where
Southern Piscataquis forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Strong west/southwest winds developed across northern Maine during the early morning hours of the 20th in the wake of a cold front. The winds then persisted into the late morning hours before diminishing. Winds were generally sustained at 25 to 35 mph with gusts up to around 60 mph. The winds snapped and uprooted numerous tress which helped bring down power lines and utility poles contributing to power outages. Downed trees and utility poles blocked some roads.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1305378, 1305379, 1305380, 1305381, 1305382, 1305384, 1305385, 1305386, 1305387, 1305388, 1305402, 1305404, 1305407, 1305410.